Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 140, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2009, 6:45 PM CDT for Coahoma County, Mississippi; Phillips County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2009, 6:45 PM CDT (23:45 UTC)
- Expired
- May 25, 2009, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Phillips County, AR, Coahoma County, MS
The radar
The Memphis radar (KNQA), 137 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:27 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 25, 3:27 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 327 PM CDT MON MAY 25 2009 .DISCUSSION... TROPICAL LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHWEST MO AT DISCUSSION TIME... UP FROM A POSITION IN EAST CENTRAL AR 24 HOURS PREVIOUS. THE MIDSOUTH WAS FIRMLY IN THE WARM SECTOR WITH DEEP SOUTHERLY FLOW. THUNDERSTORM COVERAGE AND INTENSITY WAS ENHANCED BY A SHORTWAVE LIFTING NORTH FROM LA INTO EASTERN AR. 19Z LAPS DATA ESTIMATED SURFACE BASED CAPES NEAR 2000 J/KG OVER THE MIDSOUTH. A SYNOPTIC BOUNDARY LOCATED NORTH AND PARALLEL TO I40 YESTERDAY SERVED TO ENHANCE FLASH FLOODING AND WEAK TROPICAL TORNADO POTENTIAL. NO SUCH SYNOPTIC BOUNDARY TODAY...BUT NUMEROUS STORM SCALE OUTFLOW BOUNDARIES PERSIST. WOULD NOT RULE OUT A FUNNEL CLOUD OR TWO MAINLY WEST OF THE MS RIVER...BUT PRIMARY CONCERN THROUGH SUNDOWN IS BRIEF HEAVY RAIN... STRONG WINDS AND LIGHTNING. REMNANTS OF THE TROPICAL LOW WILL CONTINUE TO WEAKEN AND LIFT INTO THE MID MS RIVER VALLEY ON TUESDAY. DEEP SUPTROPICAL MOISTURE WILL REMAIN OVER THE MIDSOUTH THROUGH WEDNESDAY. EXPECT SUFFICIENTLY WEAK CONVECTIVE INHIBITION SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY... PEAKING IN THE AFTERNOON. A POSITIVELY TILTED UPPER TROF WILL SINK INTO THE CENTRAL PLAINS WEDNESDAY NIGHT... AND DROP SOUTHEAST INTO THE MIDSOUTH ON THURSDAY. THIS FEATURE WILL DRIVE A PACIFIC COLD FRONT THROUGH THE MIDSOUTH THURSDAY MORNING. NOT MUCH OF A COOL DOWN WITH THIS FRONT... BUT DEWPOINTS WILL DROP AS MUCH AS 10 DEGREES. THE DRIER LOW LEVEL AIR SHOULD BRING THE RECENT WET SPELL TO AN END. BROAD UPPER LEVEL RIDGING SHOULD KEEP THE MAIN STORM TRACK TO THE NORTH OF THE MIDSOUTH FOR THE UPCOMING WEEKEND...RESULTING IN DRY AND SEASONABLY WARM TEMPERATURES TO CLOSE OUT THE MONTH OF MAY. PWB && .AVIATION... 18Z TAFS SATELLITE PICS INDICATE DEVELOPMENT OF CU INTO STREETS ESPECIALLY THE WEST HALF OF CWA. WITH PLENTY OF SUNSHINE...CONTINUED DEVELOPMENT AND INTENSIFYING OF TS THROUGH THE AFTERNOON. MEM AND JBR SEEM TO BE IN THE MAINSTREAM AT THIS TIME. WITH TS TRAINING IN MIND...COULD BE A DOWNPOUR...THEN A BREAK...THEN ANOTHER HEAVY SHOWER. MKL AND TUP WILL LIKELY GET TS THIS AFTERNOON...BUT MAYBE NOT SO OFTEN. CEILINGS TO BE 030 WEST TO 045 EAST THIS AFTERNOON. ACTIVITY WILL CONTINUE INTO THE EVENING AND BE MOSTLY QUIET TNGT. CEILINGS WILL GO DOWN ACCOMPANIED BY A LITTLE BR JBR AND MKL. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 83 71 87 / 50 60 40 50 MKL 68 81 68 86 / 40 70 40 50 JBR 67 83 68 86 / 50 50 40 50 TUP 67 82 68 86 / 40 70 30 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 25, 3:48 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 348 AM CDT MON MAY 25 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 348 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALIZED VERY HEAVY RAINFALL OF 1 TO 2 INCHES OR MORE MAY CAUSE FLASH FLOODING IN A FEW LOCATIONS ACROSS THE ENTIRE MIDSOUTH AND FORECAST AREA. A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH AND FORECAST AREA...MAINLY BETWEEN 11 AM AND 10 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALIZED HEAVY RAINFALL AND FLASH FLOODING AS WELL AS SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE TUESDAY THROUGH THURSDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS ACROSS MUCH OF THE MIDSOUTH AND FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS
In the hours before
Special weather statement, May 25, 2:46 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 246 PM CDT MON MAY 25 2009 ARZ028-TNZ019-048-252015- MISSISSIPPI AR-LAUDERDALE TN-DYER TN- 246 PM CDT MON MAY 25 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF RIPLEY AT 246 PM CDT...MOVING NORTH AT 25 MPH. VERY HEAVY RAIN IS ALSO LIKELY WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE.
Special weather statement, May 25, 3:03 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT MON MAY 25 2009 ARZ026>028-252030- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 303 PM CDT MON MAY 25 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF LEPANTO AT 303 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR CARAWAY...LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, May 25, 3:13 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT MON MAY 25 2009 ARZ009-252045- CLAY AR- 313 PM CDT MON MAY 25 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN CLAY COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF CORNING AT 314 PM CDT... MOVING NORTHWEST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY COUNTY...INCLUDING LOCATIONS NEAR CORNING...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, May 25, 4:22 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 422 PM CDT MON MAY 25 2009 TNZ020-021-052-252145- CARROLL TN-GIBSON TN-MADISON TN- 422 PM CDT MON MAY 25 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF JACKSON AT 422 PM CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL...GIBSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...JACKSON...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Special weather statement, May 25, 6:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 625 PM CDT MON MAY 25 2009 TNZ002-260000- OBION TN- 625 PM CDT MON MAY 25 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER UNION CITY AT 625 PM CDT...MOVING NORTHWEST AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN OBION COUNTY...INCLUDING LOCATIONS NEAR UNION CITY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:12 PM CDT | Tornado Warning | MEG | Crockett, Dyer | 48 min |
| May 24, 9:26 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 3 hr |
| May 24, 9:49 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 23 hr |
| May 24, 10:06 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Haywood, Madison | 2 hr |
| May 24, 10:52 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lake, Obion | 3 hr |
| May 25, 12:59 PM CDT | Areal Flood Advisory | MEG | Shelby | 2 hr |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 18 min |
| May 24, 7:29 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.